MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 STD GLENOSPHERE TRIAL D42MM; EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS

DEPUY FRANCE SAS - 3003895575 STD GLENOSPHERE TRIAL D42MM; EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS
Catalog Number 230760142
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a plastic remnant of approximately 2 cm was loosened from one of the test trial gleonospheres, which could be picked up from the patient's shoulder joint.Difficult to say from which of the trial glenospheres the remnant plastic part comes from, since they both were scratched.Used in 2 different surgeries the same day.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: investigation summary: the product was not returned to medtech orthopaedics, however photos were provided for review.The investigation was not able to confirm the reported event as the complaint condition was not represented clearly in the provided photo.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the photographs provided are not representative of the reported complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - a plastic remnant of approx 2 cm were loosened from one of the test trial gleonosphere, could be picked up from the patient shoulder joint as seen in the picture.Difficult to say from which of the trial glenospheres the remnant plastic part comes from since they both were scratched.Used in 2 different surgeries the same day.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the bottom and inner surfaces were severely scratched.Additionally, the device was chipped.The observed condition of the device is suspected to be attributed to an excessive forceful insertion/extraction technique during trialing or using alternative methods for extraction (such as prying or gripping the trial with pliers or clamps to extract) which are not recommended forms of extraction in the surgical technique.No material or manufacturing defects were observed that would have contributed to the material becoming damaged more easily.Furthermore, per the ifu if a device is found to be damaged and/or not safe to use, the damaged device should be discarded and a new device used.Based on the observed condition of the trial, the device appeared to have been used multiple times while damaged and would likely generate debris.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the std glenosphere trial d42mm would have contributed to the complained device issue.¿ based on the investigation findings, the potential cause is traced to unintended use, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.H11 additional narrative: corrected: d4 (lot & primary udi number), h3.

Brand Name
STD GLENOSPHERE TRIAL D42MM
Common Device Name
EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20867129
Report Number1818910-2024-25016
Device Sequence Number8622702
Product Code HWT
UDI-Device Identifier10603295115991
UDI-Public(01)10603295115991(10)5708729
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230760142
Device Lot Number5708729
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer01/09/2025
02/18/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/13/2025
02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown